MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC TORQUE LMTG ATCH 1.5NM, QUICK COUPLING; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC TORQUE LMTG ATCH 1.5NM, QUICK COUPLING; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Model Number 511.773
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the device failed pretest for torque check (step #70); specification = minute 1.35 to 1.65 nm, actual reading was minute 1.278 nm and max.1.482 nm (failed the torque limiting tolerance range specification).Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to wear from normal use and servicing over time.If additional information should become available, a suplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported that during a tibial plateau levelling osteotomy surgical procedure on an unspecified animal, it was observed that the torque limiting device was no longer making a clicking noise and had reached its upper limit.There was a five minute delay to the surgical procedure.A spare device was not available for use.The procedure was completed with no further issues.There was no human patient involvement as this was a veterinary surgical procedure.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
TORQUE LMTG ATCH 1.5NM, QUICK COUPLING
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7186481
Report Number8030965-2018-50277
Device Sequence Number16410658
Product Code GEY
UDI-Device Identifier10886982237804
UDI-Public(01)10886982237804(11)111004(10)16709
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number511.773
Device Catalogue Number511.773
Device Lot Number16709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Initial Date Received by Manufacturer 12/14/2017
Initial Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1